Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 210, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 22, 2008, 5:15 PM EDT for Summit County, Ohio. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 22, 2008, 6:17 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Summit County, OH
The radar
The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:53 PM EDT | HAIL 1 | Cuyahoga Falls, OH | |
| Jul 22, 5:56 PM EDT | HAIL 1 | 2 S Stow, OH | |
| Jul 22, 6:04 PM EDT | HAIL 1 | Tallmadge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 222115 SVRCLE OHC153-222230- /O.NEW.KCLE.SV.W.0210.080722T2115Z-080722T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 515 PM EDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUMMIT COUNTY IN NORTHEAST OHIO... * UNTIL 630 PM EDT * AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF CUYAHOGA FALLS...OR ABOUT 6 MILES EAST OF MEDINA... AND MOVING EAST AT 18 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 3 MILES NORTHWEST OF MEDINA AND ALSO MOVING EAST AROUND 25 MPH. THIS STORM WILL ALSO MOVE THROUGH SUMMIT COUNTY BEFORE 630 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKRON...HUDSON...TALLMADGE AND MOGADORE PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4127 8138 4103 8138 4105 8168 4127 8168 TIME...MOT...LOC 2115Z 285DEG 16KT 4116 8175 $$ LEINS
3 follow-up statements
000 WWUS51 KCLE 222132 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 532 PM EDT TUE JUL 22 2008 OHC153-222230- /O.CON.KCLE.SV.W.0210.000000T0000Z-080722T2230Z/ SUMMIT OH- 532 PM EDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL SUMMIT COUNTY... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTROSE-GHENT...OR ABOUT 8 MILES NORTHWEST OF AKRON... MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUYAHOGA FALLS...BOSTON HEIGHTS...SILVER LAKE...HUDSON...STOW... MUNROE FALLS...TALLMADGE AND MOGADORE LAT...LON 4127 8138 4103 8138 4105 8168 4127 8168 TIME...MOT...LOC 2132Z 272DEG 25KT 4118 8156 $$ ABE
000 WWUS51 KCLE 222143 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 543 PM EDT TUE JUL 22 2008 OHC153-222230- /O.CON.KCLE.SV.W.0210.000000T0000Z-080722T2230Z/ SUMMIT OH- 543 PM EDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL SUMMIT COUNTY... AT 541 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER LAKE...OR ABOUT NEAR AKRON... MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOW... MUNROE FALLS...TALLMADGE AND MOGADORE LAT...LON 4127 8138 4103 8138 4105 8168 4127 8168 TIME...MOT...LOC 2143Z 284DEG 25KT 4114 8146 $$ ABE
000 WWUS51 KCLE 222217 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 617 PM EDT TUE JUL 22 2008 OHC153-222227- /O.CAN.KCLE.SV.W.0210.000000T0000Z-080722T2230Z/ SUMMIT OH- 617 PM EDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMMIT COUNTY IS CANCELLED... THE THUNDERSTORMS HAVE MOVED OFF TO THE EAST INTO PORTAGE COUNTY AT THIS TIME. LAT...LON 4127 8138 4103 8138 4105 8168 4127 8168 TIME...MOT...LOC 2217Z 284DEG 25KT 4108 8115 $$ ABE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:04 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 22, 4:04 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 404 PM EDT TUE JUL 22 2008 .SYNOPSIS... A DIFFUSE COLD FRONT FROM JUST NORTH OF LAKE ERIE TO NEAR CHICAGO WILL DRIFT SLOWLY SOUTH INTO THE MID ATLANTIC STATES AND TENNESSEE VALLEY ON WEDNESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. THE HIGH PRESSURE AREA WILL BUILD OVER THE REGION THURSDAY AND OVER THE MID ATLANTIC STATES ON FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... DIFFUSE COLD FRONT JUST NORTH OF THE REGION HAS MADE SLOW PROGRESS SOUTH TODAY WITH LOCAL MESOSCALE PROCESSES THE MAJOR FORCING TODAY WITH LAKE ENHANCED RAIN THIS MORNING AND SOME LAKE BREEZE INDUCED STORMS THIS AFTERNOON. SATELLITE AND RADAR SHOW WIDELY SCATTERED STORMS FROM YNG WEST TO NEAR NORWALK WITH MORE CONVECTION NORTH OF THE LAKE ERIE JUST EAST OF LAKE ST CLAIR. THIS ACTIVITY SHOULD DIMINISH TOWARD SUNSET BUT AS THE UPPER TROUGH OVER MICHIGAN SLOWLY ROTATES SE TOWARD THE REGION AND OVER WARM LAKE ERIE...MORE CONVECTION MAY BE INDUCED OVERNIGHT ACROSS THE NORTH. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... THE MAIN QUESTION IS HOW MUCH CONVECTION WILL DEVELOP AS THE UPPER TROUGH ROTATES THROUGH THE EASTERN PART OF THE REGION. WITH LAKE ERIE WARMED TO 23-25C ALONG WITH THE LOWER HEIGHTS EXPECTED ALOFT... SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP WEDNESDAY. THE NAM IS MORE AGGRESSIVE WITH THE FEATURE AND MORE MOIST ESPECIALLY OVER NORTHWEST PA. WILL KEEP HIGHER POPS OVER THE EASTERN COUNTIES. DRIER AIR ON THE BACKSIDE OF THE TROUGH WILL PROGRESS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY. GFS MOS GUIDANCE SEEMS REASONABLE WITH MINOR CHANGES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... PRETTY GOOD AGREEMENT AMONGST MODELS TODAY AS BOTH LATEST GFS AND ECMWF SHOWING TROUGHING OVER THE EASTERN CONUS DURING THE PERIOD. FOR THE LOCAL AREA THIS MEANS TEMPS AVERAGING A LITTLE BELOW NORMAL DURING THE PERIOD. BEST CHANCES FOR PRECIP DURING THE PERIOD WILL COME DURING THE SAT TO SAT NIGHT PERIOD AS A FRONTAL SYSTEM MOVES EAST ACROSS THE LOWER LAKES. BY LATE SUNDAY THE AREA SHOULD BE DRY. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE START OF THE NEW WORKWEEK WITH DRY WEATHER BOTH MON AND TUE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FRONT REMAINS OVER LAKE ERIE AND HAS MADE LITTLE OR NO PROGRESS TO THE SOUTH. THREAT FOR CONVECTION WILL REMAIN UNTIL THIS FRONT PUSHES THROUGH. LATEST SATELLITE SHOWING BUILD UPS 10 TO 20 MILES INLAND FROM THE LAKE. THESE COULD EVENTUALLY BECOME TSRA AND WILL GO WITH A FEW HOUR TEMPO FOR T INLAND TAF SITES THIS AFTERNOON. SITES LIKE KERI AND KCLE SHOULD REMAIN DRY AS N FLOW HAS ALREADY PUSHED CLOUDS INLAND. LOT/S OF ACTIVITY TO THE N OF THE LAKE ASSOCIATED WITH THE UPPER LOW. THIS FEATURE WILL ROTATE ACROSS THE REGION LATER TONIGHT WITH SHRA A GOOD BET TO THE E OF KCLE OVERNIGHT. DRIER AIR WILL FINALLY ARRIVE WED AM AND PRECIP THREAT SHOULD BE OVER BY THE END OF THE TAF PERIOD. OUTLOOK...COOLER AND LESS HUMID AIR WILL SPREAD INTO THE REGION WITH GENERALLY VFR CONDITIONS. BROAD UPPER TROUGH OVER GREAT LAKES WILL PERSIST THROUGH THURSDAY. UPPER LEVEL FEATURE COULD POSSIBLY CAUSE A FEW SHOWERS OR EVEN THUNDERSTORMS EACH DAY. RIDGE BUILDS IN TOWARD FRIDAY. && .MARINE... IN THE WAKE OF A COLD FRONT WINDS OF ABOUT 10 TO 15 KNOTS SHOULD VEER FROM MAINLY WEST TO MAINLY NORTH TONIGHT LIKELY INCREASING TO 10 TO 20 KNOTS WEDNESDAY BEFORE DIMINISHING SOME WED NIGHT INTO THU BEFORE BACKING TO MORE OF A WEST DIRECTION LATER THU AS THE CENTER OF HIGH PRESSURE SHOULD BE OVER SOUTHERN OHIO. THERE IS SOME MODEL DIFFERENCE IN THE TIMING OF THE HIGH SO THE BACKING OF THE WINDS COULD TAKE PLACE AS EARLY AT THU MORNING OR NOT UNTIL THU NIGHT. AS THE HIGH MOVES INTO THE SOUTHEAST LATER FRI THE FLOW SHOULD CONTINUE TO BACK TO A SSW DIRECTION. RIGHT NOW THE LONGER RANGE MODELS ARE IN AGREEMENT IN BRINGING ANOTHER COLD FRONT SE ACROSS LAKE ERIE SAT EVENING WHICH SHOULD MEAN A SW TO NW WIND SHIFT. THE FLOW WITH THIS FRONT LOOKS TO BE ON TRACK FOR ABOUT 20 KT WINDS SO SMALL CRAFT CONDITIONS MAY BE POSSIBLE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...KUBINA AVIATION...KUBINA MARINE...ADAMS
Hazardous weather outlook, Jul 22, 6:19 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EDT TUE JUL 22 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-231030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 619 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ACROSS NORTH CENTRAL AND NORTHEAST OHIO AS WELL AS NORTHWEST PENNSYLVANIA. DAMAGING WINDS AND ISOLATED LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jul 22, 4:02 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL YOUNGSTOWN 41.10N 80.65W
07/22/2008 E1.00 INCH MAHONING OH PUBLIC
0335 PM TSTM WND GST 2 N YOUNGSTOWN 41.13N 80.65W
07/22/2008 E0 MPH TRUMBULL OH PUBLIC
ESTIMATED 60 MPH WIND
0337 PM TSTM WND DMG CAMPBELL 41.08N 80.59W
07/22/2008 MAHONING OH AMATEUR RADIO
STRUCTURAL DAMAGE
&&
ADAMSLocal storm report, Jul 22, 5:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL LAGRANGE 41.24N 82.12W
07/22/2008 E0.88 INCH LORAIN OH TRAINED SPOTTER
&&
RANDELLocal storm report, Jul 22, 5:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
504 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 5 S LAGRANGE 41.17N 82.12W
07/22/2008 LORAIN OH TRAINED SPOTTER
FEW TREES DOWN
&&
RANDELLocal storm report, Jul 22, 5:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
507 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 8 W MEDINA 41.14N 82.02W
07/22/2008 E0.75 INCH MEDINA OH PUBLIC
&&
RANDELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:27 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 22, 8:44 AM EDT | Special Marine Warning | CLE | 61 min | |
| Jul 22, 8:45 AM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Jul 22, 9:23 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jul 22, 9:58 AM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| Jul 22, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 28 min |
| Jul 22, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain | 61 min |
| Jul 22, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Jul 22, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 79 min |
| Jul 22, 5:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 68 min |
| Jul 22, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 55 min |
| Jul 22, 6:51 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 69 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.